Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
November 26, 2014, 06:28:28 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 647460
  • Total Topics: 49334
  • Online Today: 170
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Worried or concerned?  (Read 1240 times)

0 Members and 1 Guest are viewing this topic.

Offline RobT

  • Member
  • Posts: 319
Worried or concerned?
« on: September 17, 2008, 02:11:58 AM »
All-

I have been a good boy and taking my med religiously, but sometime I slip up and take it w/ some food in my stomach. My doctor said that I should not worry about it, but I do. I can be very critical of my own actions.

Well, I got my results back today and had updated my signature line. I have taken Atripula for a while now, ever since I have been undetectable, and that was back in December of 2005. I know that the medication is working, hence being undetectable for that long; but my CD4 count dropped to 339. It was at 512 prior to that. I am not sure if that is considered "normal" or if I should be either worried or concerned. Help!

RobT


Current meds: Atripla
VL: undetectable
CD4: 630

Offline dixieman

  • Member
  • Posts: 889
Re: Worried or concerned?
« Reply #1 on: September 17, 2008, 11:03:41 AM »
I just want to say... DON'T WORRY?  your doctor would inform you if there 's more going on... READ! cd4's fluctuate... if the viral load is increasing ... THEN WORRY! oh as to food... follow the directions for taking your meds... sustiva works better without food... it absorbs in your system better... so don't EAT when you take the drug! end of story...

Offline RobT

  • Member
  • Posts: 319
Re: Worried or concerned?
« Reply #2 on: September 17, 2008, 01:29:07 PM »
I have since decided to eat after I take my med. I am probably get a tad paranoid about the CD4 fluctuation, after I graphed my lab results. I did not get my percentages, so I just called in for them.  I don't really know if this is deemed a significant drop or not, but the good news is that I have stayed undetectable for this long.

Rob


Current meds: Atripla
VL: undetectable
CD4: 630

Offline RobT

  • Member
  • Posts: 319
Re: Worried or concerned?
« Reply #3 on: September 18, 2008, 12:54:15 AM »
Here are my complete lab results. I know that I should not worry so much, but I get so paranoid sometimes when I see my CD4 count drop as much as it did. I did not notice until I graphed my results, but here are my complete results from my 07/08/2008 labs:

CD4 339
VL  undetectable
CD4/CD8 .81
CD4% 35%
CD8 413
CD8% 43%

Rob


Current meds: Atripla
VL: undetectable
CD4: 630

Offline Finnboy

  • Member
  • Posts: 73
Re: Worried or concerned?
« Reply #4 on: September 19, 2008, 02:10:57 AM »
Rob

I can promise you that taking Atripla with food in your stomach doesn't affect the efficacy of the drugs in any way. That is why your doctor tells you not to worry.

All that having food in your stomach does is increase the the level of efavirenz (Sustiva) in your bloodstream - beyond what is needed for therapeutic purposes - and therefore increases the risk of you experiencing passing side-effects that night (i.e. makes you feel a little more dizzy or spaced out, or increases your sleep disturbance). Food that is high in fat intensifies side-effects even further.

Your numbers are fine. Remember that your CD4 count can vary quite dramatically by time of day (or even how quickly your blood was processed by the lab) - and that CD4% of yours would certainly indicate a much higher background CD4 count than the 339 would suggest. Try to learn to look at patterns rather than individual results.

Finn

Edited to add:

As a little aside, it is the "empty stomach" advice on Atripla which has caused it licensing problems here in Europe (and why it still isn't licensed here for treatment naive patients). Gilead are actually having to sponsor a clinical trial here to prove to the European regulators that Atripla really is effective on an empty stomach (http://clinicaltrials.gov/ct2/show/NCT00615745) - not because it is really in doubt; but because the tenofovir element of Atripla was originally licensed here with a "light meal or snack" recommendation. Still, I'm not complaining, it means that Gilead (rather than my hospital) have pay for my Atripla for 48 weeks ;)

(If any patients at any of Chelsea & Westminster's clinics are wondering why they were the last patients in the UK, by many months, to be offered a switch to Atripla; it was because C&W are running the trial for Gilead and wanted to make sure that there were still plenty of their treatment experienced patients left on Sustiva & Truvada, as a first HAART regimen, when they started to recruit for the trial). 
« Last Edit: September 19, 2008, 04:58:18 AM by Finnboy »

Offline bocker3

  • Member
  • Posts: 3,445
  • You gotta enjoy life......
Re: Worried or concerned?
« Reply #5 on: September 19, 2008, 07:39:17 AM »
I can promise you that taking Atripla with food in your stomach doesn't affect the efficacy of the drugs in any way. That is why your doctor tells you not to worry.

Finn is right.  I've had this discussion with my doctor and have read Dr. Gallant's take on it a number of times.
The only problem with taking Atripla with food in your stomach is if you suffer from any of the side effects of the Sustiva, i.e. dreams, dizziness, etc.  The food will increase the level Sustiva and therefore can increase the side effects.  I can tell you that anytime I take my Atripla with a meal or snack (especially a high fat one) I tend to feel a bit drunk about 1-2 hrs later.

Mike

Atripla - Started 12/05
Reyataz/Norvir - Added 6/06
Labs - Pre-Meds
Sep05 T=350/25% VL98,559
Nov05 288/18%  47,564
Current Labs
May2013 691/31% <20

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.